Georgia, 2019

Flood in Georgia, June 11, 2019

June 11, 2019 · NWS JAX · 1 event in 1 county or zone

A mean layer trough axis with high moisture produced locally heavy rainfall across parts of SE GA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A mean layer trough axis with high moisture produced locally heavy rainfall across parts of SE GA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 2:25 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 11, 2:25 PM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
325 PM EDT Tue Jun 11 2019

...SLIGHT RISK OF EXCESSIVE RAINFALL ACROSS SOUTHEAST GA THIS
AFTERNOON INTO THE EVENING...

.NEAR TERM [Through Wednesday night)...

A front will remain nearly stationary across Se Ga into tonight
as a weak sf low forms along the front...under diffluence aloft...
and moves into south Ga tonight. Scattered showers/storms will
continue to develop across the area this afternoon as seabreezes
develop and merge near the east coast late this afternoon and evening.
Storms will be slow movers resulting in locally heavy rain.
The concern for Se Ga will be that convection there will be be
further enhanced by the added convergence of the stalled frontal
boundary and sfc low which is expected to produce rainfall amounts
of 1 to 3 inches with possible localized amounts to 5 inches.
Fortunately most of that region has been dry and no flood watches
are anticipated at this time although localized flooding will be
a definite possibility.

On Wednesday an upper trough will begin to dig into the lower
Miss Valley which will lift the surface low Ne to across the
Carolinas by late in the evening which will also nudge the
front further Se to near the state border. This results in
continued high rain chances area wide as there will be enhanced
convergence from both the west coast seabreeze and the frontal
boundary. However SW winds will be increasing some as the low
lifts Ne so not quite as much rain expected although the WPC
has Se Ga under a marginal risk where additional rainfall amounts
there 1 to 2 inches possible. Any storms that manage to get going
will move offshore during the evening. Afternoon high temps held
to slightly below normal due to cloud cover.

.SHORT TERM (Thursday-Friday night)

The frontal boundary will move to south of the I-10 corridor
Thursday and be south of the region Friday. Drier air will
move into the area from north to south as high pressure
builds to the northwest and north. Scattered afternoon showers
and storms will be confined mainly south of the I-10 corridor
on Thursday and most areas dry Friday with the front south
of the area. Temps will trend to near normal.

.LONG TERM [Saturday-Tuesday]...

High pressure will be to the east Saturday into Saturday night,
then to the east Sunday into Tuesday. Moisture will increase
through this period, with mainly diurnal convective chances
increasing each day. Temperatures will trend near to slightly
above normal this period.

&&

.AVIATION...Showers and storms will impact the TAF sites through
the afternoon and into the early evening hours with IFR
conditions in/around storms. Showers and storms are forecast to
dissipate across the area after midnight. Light southwest winds
overnight will increase to around 10 knots on Wednesday. Showers
and storms will get near the TAF sites again Wednesday morning.

&&

.MARINE...Southwest flow with scattered to numerous showers and
thunderstorms will continue to impact the coastal waters through
late Thursday as a weak cold front remains to the northwest. High
pressure will build north of the region which will push the front
across the waters Thursday night shifting the winds to the
northeast on Friday. Winds veer to the south southeast over
the weekend as high pressure moves to the Ne of the waters.

Rip Currents: Low risk expected Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  86  68  88 /  90  70  30  10
SSI  76  85  74  89 /  60  70  40  20
JAX  73  87  72  92 /  50  60  30  30
SGJ  73  87  73  88 /  40  60  20  30
GNV  72  86  71  89 /  40  70  20  40
OCF  72  86  72  88 /  30  60  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

PP/AK/NM

In the hours before

Special weather statement, Jun 11, 3:00 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
400 PM EDT Tue Jun 11 2019

FLZ024-GAZ165-166-112030-
Inland Nassau FL-Inland Camden GA-Coastal Camden GA-
400 PM EDT Tue Jun 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU AND
SOUTHWESTERN CAMDEN COUNTIES UNTIL 430 PM EDT...

* At 400 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hilliard, moving northeast at
  25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hilliard and Kings Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3059 8190 3072 8204 3087 8184 3076 8166
TIME...MOT...LOC 2000Z 227DEG 20KT 3071 8191

CORLESS
Local storm report, Jun 11, 3:50 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
450 PM EDT TUE JUN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       3 NNE INTERLACHEN       29.65N 81.88W
06/11/2019  M1.67 INCH       Putnam             FL   COCORAHS

            A COCORAHS INSTRUMENT FL-PT-9 MEASURED 1.67 INCHES OF
            RAINFALL OVER THE LAST 90 MINUTES.

&&

RBRICKER
Special weather statement, Jun 11, 4:01 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
501 PM EDT Tue Jun 11 2019

GAZ135-136-112130-
Appling GA-Wayne GA-
501 PM EDT Tue Jun 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND EAST
CENTRAL APPLING COUNTIES UNTIL 530 PM EDT...

* At 501 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Odum, or 9 miles east of
  Surrency, moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Odum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3182 8204 3182 8202 3180 8201 3180 8200
      3179 8200 3179 8196 3176 8194 3175 8191
      3173 8191 3171 8187 3159 8198 3161 8222
      3186 8210
TIME...MOT...LOC 2101Z 208DEG 11KT 3170 8203

CORLESS
Special weather statement, Jun 11, 4:39 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
539 PM EDT Tue Jun 11 2019

FLZ024-025-112215-
Inland Duval FL-Inland Nassau FL-
539 PM EDT Tue Jun 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU AND NORTH
CENTRAL DUVAL COUNTIES UNTIL 615 PM EDT...

* At 539 PM EDT, Doppler radar was tracking a strong thunderstorm
  near Ratliff, or near Callahan, moving north at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Callahan, Ratliff and Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3041 8184 3046 8198 3065 8195 3058 8172
TIME...MOT...LOC 2139Z 195DEG 14KT 3049 8188

CORLESS
Special weather statement, Jun 11, 5:04 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
604 PM EDT Tue Jun 11 2019

GAZ132-133-112245-
Coffee GA-Jeff Davis GA-
604 PM EDT Tue Jun 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE AND SOUTHWESTERN
JEFF DAVIS COUNTIES UNTIL 645 PM EDT...

* At 604 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Broxton, moving north at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Douglas and Broxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3147 8280 3147 8301 3167 8296 3171 8272
TIME...MOT...LOC 2204Z 188DEG 6KT 3160 8290

CORLESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wayne

When
June 11, 5:10 PM EST
Where
Wayne County, 0.91 mi SE of Odum to 0.68 mi ESE of Odum
Cause
Heavy Rain
Reported by
Public
Coordinates
31.660, -82.020

Ponding water was reported along Victoria Drive and East Railroad Street. Water was several inches deep.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819522.